Translation invariant forms on L p (G)(1<p<)
Annales de l'Institut Fourier, Volume 36 (1986) no. 1, p. 97-104
It is shown that if G is a connected metrizable compact Abelian group and 1<p<, any (possibly discontinuous) translation invariant linear form on L p (G) is a scalar multiple of the Haar measure. This result extends the theorem of G.H. Meisters and W.M. Schmidt (J. Funct. Anal. 13 (1972), 407-424) on L 2 (G). Our method permits in fact to consider any superreflexive translation invariant Banach lattice on G, which is the adopted point of view. We study the representation of an element f of this invariant lattice X as a sum of a bounded number of elements of the form g-τ(a)g, where g in X, a in G and τ(a) the corresponding translation operator. Our approach consists in proving the boundedness of certain random convolution operators using interpolation techniques.
Soit G un groupe abélien compact métrisable et connexe. On démontre que toute forme linéaire invariante sur L p (G), 1<p<, est continue et donc un multiple scalaire de la mesure de Haar. Ce résultat étend un théorème dû à Meisters et Schmidt (J. Funct. Anal. 13 (1972), 407–424), pour l’espace L 2 (G). En fait la méthode s’applique à n’importe quel treillis invariant superréflexif de fonctions sur G, et c’est ce point de vue qu’on adopte. Nous étudions la représentation d’une fonction f dans cet espace fonctionnel X (f de moyenne nulle) comme somme finie d’éléments g-τ(a)g pour gX et aGτ(a) est l’opérateur de translation. Notre approche consiste à borner certaines opérateurs de convolution aléatoires par des méthodes d’interpolation.
@article{AIF_1986__36_1_97_0,
     author = {Bourgain, Jean},
     title = {Translation invariant forms on $L^p(G)(1<p<\infty )$},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Louis-Jean},
     address = {Gap},
     volume = {36},
     number = {1},
     year = {1986},
     pages = {97-104},
     doi = {10.5802/aif.1039},
     mrnumber = {87h:43003},
     zbl = {0576.43003},
     language = {en},
     url = {https://aif.centre-mersenne.org/item/AIF_1986__36_1_97_0}
}
Translation invariant forms on $L^p(G)(1
            
          

[1] A. Connes, Private communication.

[2] B. Johnson, A proof of the translation invariant form conjecture for L²(G), Bull. de Sciences Math., 107, n° 3, (1983), 301-310. | MR 85k:43003 | Zbl 0529.43003

[3] J. Lindenstrauss, L. Tzafriri, Classical Banach spaces II, Springer, 97 (1979). | MR 81c:46001 | Zbl 0403.46022

[4] G.H. Meisters, W.M. Schmidt, Translation invariant linear forms on L²(G) for compact Abelian group G, J. Funct. Anal., n° 13, (1972), 407-424. | Zbl 0247.43004

[5] G. Pisier, Some applications of the complex interpolation method to Banach lattices, J. d'Analyse Math. de Jérusalem, Vol 35 (1979), 264-281. | MR 80m:46020 | Zbl 0427.46048

[6] J. Bergh, J. Lofström, Interpolation Spaces. | Zbl 0344.46071